Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

birth control pills and depression

I have a 18 yr old senior who has been having problems with friends this yr and her bf and she broke up recently. But she also started on birth control pills in the last 3 months. She told me tonight she is very depressed and has even had thoughts of suicide. She said she is very lonely and feels like no one even cares about her. This a honor roll student that gives me NO problems. I was wondering if any of you moms had thoughts on this could share? I am not really sure how to proceed...........

Answer Question
 
Anonymous

Asked by Anonymous at 12:24 AM on May. 4, 2010 in Adult Children (18+)

Answers (7)
  • therapy. and obviously ask her if she thinks she knows why she is feeling this way.
    PURPULbutterfly

    Answer by PURPULbutterfly at 12:33 AM on May. 4, 2010

  • yes the pill can cause depression
    Anonymous

    Answer by Anonymous at 12:34 AM on May. 4, 2010

  • I was on the pill for 2yrs, stopped it to have a baby, stayed off it until baby was 5mos old, then went back on it for 4yrs.

    When I was on the pill, Hubby said I was a totally different person. I had severe mood swings from suicidal depression one day to fits of screaming rage the next. I felt totally out of control, "went off" at the slightest things, & was always down, but I had no idea what was wrong with me. I stopped using the pill while Hubby was out of the country for 4 months & started it back up just after he returned home. He noticed a huge difference during that time & suggested that I stop using hormone birth control at all. He says I am a TOTALLY different person. I don't have the horrible mood swings or depression anymore. I don't know if the medical community would agree that the pill causes that type of reaction, but I KNOW it had a very negative effect on ME.
    sjjeaster

    Answer by sjjeaster at 1:50 AM on May. 4, 2010

  • Anytime you mess with body chemisty, the results can be awful. Get her off the pill and in therapy immediately.

    Good luck.
    rkoloms

    Answer by rkoloms at 6:14 AM on May. 4, 2010

  • ditto rkoloms
    happy2bmom25

    Answer by happy2bmom25 at 9:19 AM on May. 4, 2010

  • Between side effects of the pill and breaking up with a boyfriend and problems with friends - Take her to a therapist to help her talk things out and try another BC Pill because the 1st one may not be the best one for her.
    twinsplus2more

    Answer by twinsplus2more at 3:12 PM on May. 4, 2010

  • I recently deducted that my 18 y/o daughter needed to go off of the pill. I started researching the side affects of the pill. I looked on line and found in one study 83% of a group of pill takers were also on antidepressants. Shocking! My daughter went to her councelor in school who told her there was no way it could be the pill! LOL yeah duh it is the pill. Any way I told her to stop taking it. She wouldn't so I went to her boyfriend and told him of the side effects and he convinced her to throw them out.
    I seriously think that the hormones that are in the pill alter our body chemistry and we need to think twice about doing that. So Do what you want. However talk to a pharmacist and a doctor. We as parents need to look at all aspects of our kids health. Keep talking to her and if you need more information please feel free to pm me. Good luck.
    mmmegan38

    Answer by mmmegan38 at 4:37 PM on May. 21, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN